Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 1, 2007, 7:09 PM EDT for Magoffin County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 7:09 PM EDT (23:09 UTC)
- Expired
- Jun 1, 2007, 7:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Magoffin County, KY
The radar
The Jackson,KY radar (KJKL), 23 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 012309 SVRJKL KYC153-012345- /O.NEW.KJKL.SV.W.0037.070601T2309Z-070601T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 709 PM EDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY * UNTIL 745 PM EDT * AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRITZ...OR 5 MILES SOUTHWEST OF SALYERSVILLE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... KERNIE BY 715 PM EDT... GULLETT BY 720 PM EDT... LAKESVILLE BY 725 PM EDT... BETHANNA AND MASON BY 735 PM EDT... GIFFORD...ELSIE...PATTON AND SALYERSVILLE BY 745 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3770 8326 3761 8310 3779 8295 3790 8312 $$ ABE
2 follow-up statements
000 WWUS53 KJKL 012319 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 719 PM EDT FRI JUN 1 2007 KYC153-012345- /O.CON.KJKL.SV.W.0037.000000T0000Z-070601T2345Z/ MAGOFFIN KY- 719 PM EDT FRI JUN 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHERN MAGOFFIN COUNTY... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GIFFORD...OR ABOUT NEAR SALYERSVILLE...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SALYERSVILLE...LICKSBURG AND MASON BY 725 PM EDT... TELLA AND MAGGARD BY 730 PM EDT... STRINGTOWN...PERLIE...BURNING FORK AND PLUTARCH BY 735 PM EDT... CYRUS BY 740 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3770 8326 3761 8310 3779 8295 3790 8312 $$ ABE
000 WWUS53 KJKL 012345 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 744 PM EDT FRI JUN 1 2007 KYC153-012354- /O.CAN.KJKL.SV.W.0037.000000T0000Z-070601T2345Z/ MAGOFFIN KY- 744 PM EDT FRI JUN 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MAGOFFIN COUNTY WILL BE ALLOWED TO EXPIRE... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. WHILE GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STORM UNTIL IT EXITS TO THE EAST... THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM. LAT...LON 3770 8326 3761 8310 3779 8295 3790 8312 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:16 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 1, 4:16 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 416 PM EDT FRI JUN 1 2007 .SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED GREATER LOW LEVEL MOISTURE TODAY LED TO INCREASED COVERAGE OF SHOWERS AND STORMS...ALTHOUGH AS OF THIS TIME THE TOTAL COVERAGE IN THE FORECAST AREA WAS STILL RATHER SCANT. MOST OF THE INITIAL DEVELOPMENT WAS TERRAIN BASED. OUR GREATEST COVERAGE HAS BEEN IN OUR SW COUNTIES...AS ACTIVITY FROM THE CUMBERLAND PLATEAU SPILLED NORTH INTO THE CUMBERLAND VALLEY. WITHOUT MUCH SUPPORT ASIDE FROM THE DAYTIME HEATING...THINK THAT THE ACTIVITY WILL AGAIN DIE OUT THIS EVENING. HAVE USED A PRE-1ST PERIOD IN THE ZFP TO ACCOUNT FOR PRECIP BEFORE THE 00Z START OF VERIFICATION TONIGHT. WITH ANOTHER SMALL INCREASE IN MOISTURE ON SATURDAY...THERE IS A POTENTIAL FOR A LITTLE BIT MORE COVERAGE. HOWEVER...ASIDE FROM DIURNAL HEATING THERE IS STILL NOT A LOT OF SUPPORT FOR CONVECTION...AND HAVE USED LOW CHANCE POPS. OUR BEST CHANCE AT RAIN IN WEEKS WILL BE ON SUNDAY. A LARGE SCALE UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL APPROACH FROM THE NW. WITH THIS FORECAST PACKAGE HAVE RAISED THE POPS TO THE LIKELY CATEGORY...WITH LIKELY POPS HOLDING OVER INTO SUNDAY EVENING IN MOST PLACES. STAYED CLOSE TO THE GFS MAVMOS FOR MOST TEMPS. ALTHOUGH...THE NUMBERS LOOKED A BIT TOO COOL AT KJKL FOR HIGHS ON SATURDAY. WILL CONTINUE TO USE RIDGE/VALLEY DIFFERENCES FOR LOWS FOR THE NEXT COUPLE OF NIGHTS... BUT THE DIFFERENCES SHOULD BE LESS ON EACH SUCCESSIVE NIGHT. .LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED THE LONG TERM MODELS START OUT IN DECENT AGREEMENT EARLY IN THE PERIOD...THEN DIVERGE SOME IN THEIR SOLUTIONS LATER IN THE PERIOD. GENERALLY STAYED CLOSE TO THE 00Z/06Z GFS SOLUTION AND HPC MANUAL PROGS. MONDAY WILL START OFF WITH A DEPARTING SURFACE LOW OFF THE EAST COAST...WITH A COLD FRONT PASSING THROUGH EASTERN KENTUCKY. THIS WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA. TUESDAY ANOTHER SURFACE TROF IS EXPECTED TO SWING THROUGH THE AREA AS AN H5 TROF MOVES EAST. THIS WILL KEEP A CHC OF SHOWERS AND THUNDERSTORMS IN THE AREA ALSO. KEPT WEDNESDAY DRY ATTM WITH A WARM FRONT TO OUR SOUTH...AND WEAK HIGH PRESSURE OVER THE OHIO VALLEY. BROUGHT BACK SLIGHT CHC POPS WEDNESDAY NIGHT AS THE GFS AND ECMWF SHOW A WARM FRONT LIFTING NORTH ACROSS OUR AREA. KEPT THURSDAY DRY AGAIN AS THE WARM FRONT CONTINUES LIFTING NORTH OF KENTUCKY AND RIDGING AT H5 BUILDS IN. GFS BUFKIT DATA ALSO SHOWS A DECENT CAP OVER THE AREA WHICH SHOULD LIMIT CONVECTION. A COLD FRONT WILL BE MOVING TOWARDS THE AREA FROM THE PLAINS BY FRIDAY...BUT THIS SHOULD REMAIN WEST OF OUR AREA UNTIL NEXT WEEKEND. DID MENTION SLIGHT CHC POPS FOR FRIDAY...BUT THIS IS MAINLY DUE TO DIURNAL CONVECTION. THE ECMWF IS MORE OPEN AT H5 AND THEREFORE MORE PROGRESSIVE AT THE SURFACE TOWARDS THE END OF NEXT WEEK. THE GFS IS THE MOST AMPLIFIED AT H5...AND THE LEAST PROGRESSIVE WITH SYSTEMS AT THE SURFACE. THE NOGAPS SHOWS A SOLUTION IN BETWEEN...WITH THE DGEX COMING IN CLOSER TO THE GFS. ATTM...PREFER A MORE AMPLIFIED SOLUTION...ALTHOUGH NOT QUITE AS MUCH AS THE GFS. SHOULD BE VERY WARM AGAIN BY THE END OF NEXT WEEK...WITH DEW POINTS GENERALLY IN THE MID 60S. WENT A LITTLE ABOVE MOS AND HPC GUIDANCE TOWARDS THE END OF THE WEEK. && .AVIATION.../18Z TO 18Z/ ISOLATED CONVECTION WAS BEGINNING TO DEVELOP ACROSS THE AREA...MAINLY NEAR THE SME AND LOZ TAF SITES. THIS IS DUE TO DAYTIME HEATING. ALSO HAVE SOME MVFR VIS IN HAZE IN THIS SAME AREA. THINK THE HAZE IS BEING AIDED BY SMOKE PARTICLES FROM THE WILDFIRES IN GEORGIA. WILL KEEP MVFR VIS AT SME AND LOZ...ALTHOUGH THEY MAY HAVE SOME BRIEF PERIODS OF VFR VIS THIS AFTERNOON. ALSO MENTIONED VCTS AT SME AND LOZ THROUGH THE AFTERNOON. THERE WILL BE SHOWERS AND THUNDERSTORMS AROUND THE AREA...BUT THE LOCATION WILL BE DIFFICULT TO PINPOINT TOO FAR IN ADVANCE. WILL MONITOR RADAR TRENDS AND INCLUDE A TS IF NEEDED. MENTIONED A CB CLOUD TYPE IN THE JKL TAF...WITH A LESSER CHANCE OF SEEING A THUNDERSTORM. COULD SEE A FEW ISOLATED SHOWERS TONIGHT AROUND THE AREA...WITH MVFR BR DEVELOPING ONCE AGAIN AT LOZ AND SME TOWARD DAYBREAK. THE ATMOSPHERE SHOULD BE A LITTLE MORE FAVORABLE FOR THE DEVELOPMENT OF AFTERNOON SHOWERS AND THUNDERSTORMS ON SATURDAY... HOWEVER THEY SHOULD STILL BE SCATTERED. WENT WITH A VCTS IN THE TAF SITES FOR THIS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL LONG TERM...WJM AVIATION...WJM
Hazardous weather outlook, Jun 1, 6:07 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 607 AM EDT FRI JUN 1 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 607 AM EDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY...MAINLY IN THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY... WITH THE BEST CHANCES ON SUNDAY AND SUNDAY NIGHT AS A FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUSTY
In the hours before
Special weather statement, Jun 1, 5:31 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 531 PM EDT FRI JUN 1 2007 KYZ113-012200- KNOTT- 531 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM TO AFFECT NORTHWESTERN KNOTT COUNTY THROUGH 600 PM EDT FRIDAY EVENING... AT 531 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEARVILLE... MOVING NORTHEAST AT 5 MPH. THIS STORM WILL BE NEAR BUCK AROUND 550 PM EDT...YELLOW MOUNTAIN AROUND 555 PM EDT...ELMROCK AROUND 600 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Special weather statement, Jun 1, 5:57 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 557 PM EDT FRI JUN 1 2007 KYZ107-012230- JOHNSON- 557 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM TO AFFECT JOHNSON COUNTY THROUGH 630 PM EDT FRIDAY EVENING... AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DENVER... MOVING NORTHEAST AT 5 MPH. THIS STORM WILL BE NEAR COLLISTA AROUND 605 PM EDT...BARNETTS CREEK AROUND 610 PM EDT...HAGERHILL AROUND 615 PM EDT...STAFFORDSVILLE AROUND 620 PM EDT...PAINTSVILLE AROUND 625 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. INTENSE RAINFALL MAY CAUSE DITCHES AND CULVERTS TO FILL RAPIDLY...SPILLING ONTO AREA ROADS AND OVER LOW WATER CROSSINGS. JACOBSON
Special weather statement, Jun 1, 6:15 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 615 PM EDT FRI JUN 1 2007 KYZ112-113-012245- BREATHITT-KNOTT- 615 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM TO AFFECT EAST CENTRAL BREATHITT AND NORTHWESTERN KNOTT COUNTIES THROUGH 645 PM EDT FRIDAY EVENING... AT 615 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BUCK...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR DAISYDELL AROUND 620 PM EDT...EVANSTON AROUND 625 PM EDT...HANDSHOE AROUND 630 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.